Hi there guys, I'm on Metoject 20mg and I'm coming out in bruises

Hi there I've got RA and was only on hydrochloroquine but the specialist convinced me to take metatrexate orally, I started having horrendous mouth ulcers and so they suggested I take the pen instead. I've now noticed I have started to bruise so badly even just waking up overnight looking like I've been thrown down the stairs. I really look like a victim of abuse on my body. I've been and had blood clotting tests and they have come back that I need more investigations. I'm really worried and want to stop the injection if there is a link but can't find anything out, has anyone else had these symptoms ??? As I said I've taken the pen/ injection for 6 weeks and these bruises have started around 3 weeks ago. Please help

8 Replies

oldestnewest
  • I think you need to phone your doctor as you may not be able to tolerate mtx. Busing is a sign of bleeding, and that is never a good thing. There are other meds available to you.

    All the best

    Sue

  • You should see your rheumatologist right away.

  • I would inform your RS consultant immediately. My mother had same issue with the oral MTX She was admitted to hospital on an urgent basis as soon as I informed her Rheumatologist. I don't mean to alarm you but in her case it was extremely serious. Please don't delay! Hope all will be well in your case x

  • RA consultant I meant x

  • The other thing I thought I would mention in addition to getting back to your doc immediately, is this: if you hold an ice cube against the area you are going to inject for 10 - 15 seconds, then clean the area, inject and hold the ice cube against the same site again, it will cut down on / stop the bruising. I forgot this when I did my very first injection and it bruised really well.. This process stopped it. But I agree with the others - call your doc.

  • Its not where I inject myself, I've come out in bruises on my chest like someone punched me, by my hip bone which is around 4inches long, my bum which is horrendous around 6 inches, a bruise right the way around my thigh which looks like a ligature and my ankle which it looks like a massive vein trauma..... All on the one side...... Last time I had a bruise on my outer knee which looked like I'd been kicked, a thumb like purple bruise on my forearm and a black and blue shoulder.....

  • I get random bruises all over too. Also on mtx pen. I told my go who checked my clotting factors in my next blood test. All came back normal so she wasn't worried. I'm carrying on with pen and still bruising.

  • I can't exactly help you for I'm too young. But if this was happening to me I'd get to my rheumatologist right away. I believe mtx is a medication that is supposed to slow RAs progression but I'm only old enough for pain killers so I can't exactly be sure

You may also like...